MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned to an olympus service center for evaluation.During inspection and testing, the reported issue (coating peeled off) was confirmed.In addition, service found the bending section cover, the vent, and the plastic distal end cover were dirty.The angle from the neutral position was out of specification.The channel cleaning brush got caught in the instrument channel during the insertion inspection.The forceps got caught while being inserted into the instrument channel.The amount of suction was out of specification.Scratches were observed on the grip, the grip cover, the up/down plate, the forceps elevator, the lock engagement lever, the fixed ring, the eyepiece, the light guide connector, and the adapter frame.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that during an unspecified procedure, the coating on the insertion tube of the subject device was torn off, and the patient swallowed the peeled off material.The intended procedure was completed using the subject device.The was no impact on the patient.Additional details have been requested regarding the reported event.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer and the results of the legal manufacturer¿s investigation.The device history records for this device could no be reviewed because it was manufactured more than 15 years ago.The manufactured date is also unavailable.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to drug-induced attrition of the inserted serpentine in the scrape tube at the insertion site.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was received from the customer regarding the reported event (the coating on the insertion tube of the subject device was torn off, and the patient swallowed the peeled off material): the device was inspected prior to use, and there was no visible peeling or cracking of the coating.The user was unaware that the event had occurred, even after the procedure was completed.At the time of accounting, the patient reported that "a black thing came out of my nose." when they checked the endoscope [the one with a forceps opening] that was used during the procedure, the user recognized that the coating had peeled off.There was also peeled coating on the floor.In response to these facts, a normal endoscope was inserted again from the patient's nose and confirmed, but no peeled part was confirmed except for a small piece in the nasal cavity.The purpose of the procedure was for treatment due to a suspected fish bone.When the patient was observed with a normal endoscope, a part that seemed to be fish bone was confirmed.They then switched to the scope with a forceps opening (subject device) to complete the procedure.There was no delay in the intended procedure due to the issue.The procedure was performed on the day the patient visited the clinic.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation per capa-200413.Based on the results of the investigation, although there was dirt confirmed on the plastic distal end cover (c-cover), bending section cover (a-rubber), and vent port, the specifics about the dirt could not be identified.It could not be determined why the dirt remained; however, there was no physical damage noted at the sites where the dirt was observed.White residue was confirmed in the universal cord, but the specific material could also not be identified.It could not be determined why the white residue remained; however, there was no physical damage noted at the site where the white residue was observed.In addition, white residue was confirmed at the insertion tube, but the specific material could not be identified.It is likely that the white residue could not be removed due to physical damage of the device.It could not be confirmed whether the user¿s reprocessing method deviated from the instructions for use (ifu) contributing to the above issues.This supplemental report includes corrections to h6.Additional codes added that were not included on previous submission.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama, odakura
nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama, odakura
nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14988044
Report Number8010047-2022-11747
Device Sequence Number16588623
Product Code EOB
UDI-Device Identifier04953170307188
UDI-Public04953170307188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2022
Supplement Date Received by Manufacturer07/14/2022
01/11/2023
05/09/2024
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/12/2022
01/20/2023
05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
CAPA-200413
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown